June  2020, 12(2): 149-164. doi: 10.3934/jgm.2020008

Conservative replicator and Lotka-Volterra equations in the context of Dirac\big-isotropic structures

Departamento de Matemática, Instituto de Ciências Exatas, Universidade Federal de Minas Gerais, Belo Horizonte, 31270-901, Brazil

Received  August 2019 Published  March 2020

We introduce an algorithm to find possible constants of motion for a given replicator equation. The algorithm is inspired by Dirac geometry and a Hamiltonian description for the replicator equations with such constants of motion, up to a time re-parametrization, is provided using Dirac$ \backslash $big-isotropic structures. Using the equivalence between replicator and Lotka-Volterra (LV) equations, the set of conservative LV equations is enlarged. Our approach generalizes the well-known use of gauge transformations to skew-symmetrize the interaction matrix of a LV system. In the case of predator-prey model, our method does allow interaction between different predators and between different preys.

Citation: Hassan Najafi Alishah. Conservative replicator and Lotka-Volterra equations in the context of Dirac\big-isotropic structures. Journal of Geometric Mechanics, 2020, 12 (2) : 149-164. doi: 10.3934/jgm.2020008
References:
[1]

H. N. Alishah and R. de la Llave, Tracing KAM tori in presymplectic dynamical systems, J. Dynam. Differential Equations, 24 (2012), 685-711.  doi: 10.1007/s10884-012-9265-2.  Google Scholar

[2]

H. N. Alishah and P. Duarte, Hamiltonian evolutionary games, J. Dyn. Games, 2 (2015), 33-49.  doi: 10.3934/jdg.2015.2.33.  Google Scholar

[3]

H. N. Alishah and J. Lopes Dias, Realization of tangent perturbations in discrete and continuous time conservative systems, Discrete Contin. Dyn. Syst., 34 (2014), 5359-5374.  doi: 10.3934/dcds.2014.34.5359.  Google Scholar

[4]

P. Antoniou and A. Pitsillides, Congestion control in autonomous decentralized networks based on the Lotka-Volterra competition model, Artificial Neural Networks-ICANN 2009. ICANN 2009, (2009), 986–996. doi: 10.1007/978-3-642-04277-5_99.  Google Scholar

[5]

L. Brenig, Complete factorisation and analytic solutions of generalized Lotka-Volterra equations, Phys. Lett. A, 133 (1988), 378-382.  doi: 10.1016/0375-9601(88)90920-6.  Google Scholar

[6]

H. Bursztyn, A brief introduction to Dirac manifolds, Geometric and Topological Methods for Quantum Field Theory, Cambridge Univ. Press, Cambridge, (2013), 4–38. doi: 10.1017/CBO9781139208642.002.  Google Scholar

[7]

T. J. Courant, Dirac manifolds, Trans. Amer. Math. Soc., 319 (1990), 631-661.  doi: 10.1090/S0002-9947-1990-0998124-1.  Google Scholar

[8]

T. Courant and A. Weinstein, Beyond Poisson structures, Action Hamiltoniennes de Groupes, Troisième Théorème de Lie (Lyon 1988), Travaux en Cours, Hermann, Paris, 27 (1988), 39–49, Available from: https://math.berkeley.edu/~alanw/Beyond.pdf.  Google Scholar

[9]

P. DuarteR. L. Fernandes and W. M. Oliva, Dynamics of the attractor in the Lotka-Volterra equations, J. Differential Equations, 149 (1998), 143-189.  doi: 10.1006/jdeq.1998.3443.  Google Scholar

[10]

B. Hernández-Bermejo and V. Fairén, Lotka-Volterra representation of general nonlinear systems, Math. Biosci., 140 (1997), 1-32.  doi: 10.1016/S0025-5564(96)00131-9.  Google Scholar

[11] J. Hofbauer and K. Sigmund, Evolutionary Games and Population Dynamics, Cambridge University Press, 1998.  doi: 10.1017/CBO9781139173179.  Google Scholar
[12]

M. Jotz and T. S. Ratiu, Dirac structures, nonholonomic systems and reduction, Rep. Math. Phys., 69 (2012), 5-56.  doi: 10.1016/S0034-4877(12)60016-0.  Google Scholar

[13]

A. J. Lotka, Elements of mathematical biology, Dover Publications, Inc., New York, N. Y., (1958).  Google Scholar

[14]

S. Smale, On the differential equations of species in competition, J. Math. Biol., 3 (1976), 5-7.  doi: 10.1007/BF00307854.  Google Scholar

[15]

I. Vaisman, Isotropic subbundles of $TM\oplus T^*M$, Int. J. Geom. Methods Mod. Phys., 4 (2007), 487-516.  doi: 10.1142/S0219887807002156.  Google Scholar

[16]

I. Vaisman, Weak-Hamiltonian dynamical systems, J. Math. Phys., 48 (2007), 082903, 13 pp. doi: 10.1063/1.2769145.  Google Scholar

[17]

A. van der Schaft, Port-Hamiltonian systems: An introductory survey, International Congress of Mathematicians, Eur. Math. Soc., Zürich, 3 (2006), 1339-1365.   Google Scholar

[18]

V. Volterra, Leçons sur la Théorie Mathématique de la Lutte Pour la vie, Les Grands Classiques Gauthier-Villars, Éditions Jacques Gabay, Sceaux, 1990.  Google Scholar

[19]

H. Yoshimura and J. E. Marsden, Dirac structures in Lagrangian mechanics. I. Implicit Lagrangian systems, J. Geom. Phys., 57 (2006), 133-156.  doi: 10.1016/j.geomphys.2006.02.009.  Google Scholar

show all references

References:
[1]

H. N. Alishah and R. de la Llave, Tracing KAM tori in presymplectic dynamical systems, J. Dynam. Differential Equations, 24 (2012), 685-711.  doi: 10.1007/s10884-012-9265-2.  Google Scholar

[2]

H. N. Alishah and P. Duarte, Hamiltonian evolutionary games, J. Dyn. Games, 2 (2015), 33-49.  doi: 10.3934/jdg.2015.2.33.  Google Scholar

[3]

H. N. Alishah and J. Lopes Dias, Realization of tangent perturbations in discrete and continuous time conservative systems, Discrete Contin. Dyn. Syst., 34 (2014), 5359-5374.  doi: 10.3934/dcds.2014.34.5359.  Google Scholar

[4]

P. Antoniou and A. Pitsillides, Congestion control in autonomous decentralized networks based on the Lotka-Volterra competition model, Artificial Neural Networks-ICANN 2009. ICANN 2009, (2009), 986–996. doi: 10.1007/978-3-642-04277-5_99.  Google Scholar

[5]

L. Brenig, Complete factorisation and analytic solutions of generalized Lotka-Volterra equations, Phys. Lett. A, 133 (1988), 378-382.  doi: 10.1016/0375-9601(88)90920-6.  Google Scholar

[6]

H. Bursztyn, A brief introduction to Dirac manifolds, Geometric and Topological Methods for Quantum Field Theory, Cambridge Univ. Press, Cambridge, (2013), 4–38. doi: 10.1017/CBO9781139208642.002.  Google Scholar

[7]

T. J. Courant, Dirac manifolds, Trans. Amer. Math. Soc., 319 (1990), 631-661.  doi: 10.1090/S0002-9947-1990-0998124-1.  Google Scholar

[8]

T. Courant and A. Weinstein, Beyond Poisson structures, Action Hamiltoniennes de Groupes, Troisième Théorème de Lie (Lyon 1988), Travaux en Cours, Hermann, Paris, 27 (1988), 39–49, Available from: https://math.berkeley.edu/~alanw/Beyond.pdf.  Google Scholar

[9]

P. DuarteR. L. Fernandes and W. M. Oliva, Dynamics of the attractor in the Lotka-Volterra equations, J. Differential Equations, 149 (1998), 143-189.  doi: 10.1006/jdeq.1998.3443.  Google Scholar

[10]

B. Hernández-Bermejo and V. Fairén, Lotka-Volterra representation of general nonlinear systems, Math. Biosci., 140 (1997), 1-32.  doi: 10.1016/S0025-5564(96)00131-9.  Google Scholar

[11] J. Hofbauer and K. Sigmund, Evolutionary Games and Population Dynamics, Cambridge University Press, 1998.  doi: 10.1017/CBO9781139173179.  Google Scholar
[12]

M. Jotz and T. S. Ratiu, Dirac structures, nonholonomic systems and reduction, Rep. Math. Phys., 69 (2012), 5-56.  doi: 10.1016/S0034-4877(12)60016-0.  Google Scholar

[13]

A. J. Lotka, Elements of mathematical biology, Dover Publications, Inc., New York, N. Y., (1958).  Google Scholar

[14]

S. Smale, On the differential equations of species in competition, J. Math. Biol., 3 (1976), 5-7.  doi: 10.1007/BF00307854.  Google Scholar

[15]

I. Vaisman, Isotropic subbundles of $TM\oplus T^*M$, Int. J. Geom. Methods Mod. Phys., 4 (2007), 487-516.  doi: 10.1142/S0219887807002156.  Google Scholar

[16]

I. Vaisman, Weak-Hamiltonian dynamical systems, J. Math. Phys., 48 (2007), 082903, 13 pp. doi: 10.1063/1.2769145.  Google Scholar

[17]

A. van der Schaft, Port-Hamiltonian systems: An introductory survey, International Congress of Mathematicians, Eur. Math. Soc., Zürich, 3 (2006), 1339-1365.   Google Scholar

[18]

V. Volterra, Leçons sur la Théorie Mathématique de la Lutte Pour la vie, Les Grands Classiques Gauthier-Villars, Éditions Jacques Gabay, Sceaux, 1990.  Google Scholar

[19]

H. Yoshimura and J. E. Marsden, Dirac structures in Lagrangian mechanics. I. Implicit Lagrangian systems, J. Geom. Phys., 57 (2006), 133-156.  doi: 10.1016/j.geomphys.2006.02.009.  Google Scholar

[1]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[2]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[3]

Thomas Bartsch, Tian Xu. Strongly localized semiclassical states for nonlinear Dirac equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 29-60. doi: 10.3934/dcds.2020297

[4]

Reza Chaharpashlou, Abdon Atangana, Reza Saadati. On the fuzzy stability results for fractional stochastic Volterra integral equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020432

[5]

Marc Homs-Dones. A generalization of the Babbage functional equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 899-919. doi: 10.3934/dcds.2020303

[6]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[7]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[8]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[9]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[10]

Anh Tuan Duong, Phuong Le, Nhu Thang Nguyen. Symmetry and nonexistence results for a fractional Choquard equation with weights. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 489-505. doi: 10.3934/dcds.2020265

[11]

Hua Qiu, Zheng-An Yao. The regularized Boussinesq equations with partial dissipations in dimension two. Electronic Research Archive, 2020, 28 (4) : 1375-1393. doi: 10.3934/era.2020073

[12]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[13]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[14]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[15]

Nguyen Thi Kim Son, Nguyen Phuong Dong, Le Hoang Son, Alireza Khastan, Hoang Viet Long. Complete controllability for a class of fractional evolution equations with uncertainty. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020104

[16]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[17]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[18]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[19]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[20]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020454

2019 Impact Factor: 0.649

Metrics

  • PDF downloads (93)
  • HTML views (265)
  • Cited by (0)

Other articles
by authors

[Back to Top]